Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 12, 2005, 3:05 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 13, 2005, 9:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 122009
FFWSJU
PRC081-122200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LARES
* UNTIL 600 PM AST
* AT 403 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING RAPIDLY ALONG THE
RIO GUAJATACA. THESE CONDITIONS WILL LIKELY RESULT IN FLOODING OF
LOW LYING AND FLOOD PRONE AREAS ALONG THE RIVER BANKS.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1835 6684 1825 6683 1825 6689 1835 6689
$$
EM3 follow-up statements
000
WGCA72 TJSJ 192200
FFSSJU
PRC081-122200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LARES
* UNTIL 600 PM AST
* AT 403 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING RAPIDLY ALONG THE
RIO GUAJATACA. THESE CONDITIONS WILL LIKELY RESULT IN FLOODING OF
LOW LYING AND FLOOD PRONE AREAS ALONG THE RIVER BANKS.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1835 6684 1825 6683 1825 6689 1835 6689
$$
EM000
WGCA72 TJSJ 192206
FFSSJU
PRC081-122300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ALLOWED TO EXPIRE THE
FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LARES
AT 5:55 PM AST...NWS DOPPLER RADAR INDICATED THAT HEAVY RAINFALL
ACROSS LARES HAD ENDED A FEW HOURS PREVIOUS...AND WATER LEVELS WERE
GRADUALLY LOWERING. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED ACROSS
THIS FORMER WARNING AREA...AND FLASH FLOODING IS NOT ANTICIPATED IN
THE SHORT TERM. THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT FOR
LARES HAS BEEN ALLOWED TO EXPIRE.
$$000 WGCA72 TJSJ 122230 FFSSJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 625 PM AST TUE APR 12 2005 PRC081-122300- LARES 625 PM AST TUE APR 12 2005 ...THE FLASH FLOOD WARNING IS CANCELLED... FOR THE FOLLOWING MUNICIPALITIES IN PUERTO RICO LARES AT 6:15 AM...THE RIVER LEVEL SENSOR ALONG THE RIO GUAJATACA INDICATED THAT THE RIVER CRESTED EARLIER AND WAS NOW BELOW FLOOD LEVELS. THEREFORE...THE FLASH FLOOD WARNING IN EFFECT FOR THIS AREA WILL BE SUPERSEDED BY A FLOOD WARNING. LAT...LON 1835 6684 1825 6683 1825 6689 1835 6689 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 3:00 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 12, 3:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST TUE APR 12 2005 .DISCUSSION... DIFFUSE FRONTAL REMNANTS REMAINED OVER THE OFF SHORE ATLC WATERS TODAY...WITH ENE FLOW GENERALLY ACROSS THE ATLC...AND ESE FLOW GENERALLY ACROSS THE LOCAL CARIB...PROVIDING SUFFICIENT MOISTURE TO COMBINE WITH DIURNAL PROCESSES TO PRODUCE NUMEROUS SHOWERS AND ISOLATED AFTERNOON TSTORMS ACROSS THE ENCHANTED ISLE...AND ISOLATED HEAVY SHOWERS IN STREAMERS OFF THE NW COASTS OF THE V.I. STLT IMAGERY SUGGESTS A LLVL DEFORMATION ZONE FROM THE LEEWARDS ENE AND THIS SHOULD CONTINUE TO PRODUCE A LITTLE LLVL CONVERGENCE TO ITS WEST...ALLOWING WIDELY SCATTERED SHOWERS TO MOVE INTO THE VIRGIN ISLANDS AND E/SE P.R. OVERNIGHT. DRIER LLVL AIR AND LIKELY AT LEAST A MODERATED LAYER OF SAL IS THEN EXPECTED TO ADVECT INTO THE AREA THROUGH THURSDAY FOR MORE ISOLATED SHOWERS AT NIGHT...AND MUCH SMALLER AREAL COVERAGE AND INTENSITY ACROSS P.R. DURING THE AFTERNOONS. SOMEWHAT WEAK AND MODERATE NNW SWELLS BEGINNING TO MOVE INTO THE LOCAL WATERS THIS AFTERNOON AND WILL PEAK LATE TONIGHT THROUGH WEDNESDAY MORNING. SELY WIND FLOW WILL THEN BUILD INTO THE REGION FOR THE REST OF THE WEEK FOR CHOPPY SEAS ACROSS THE CARIB...AND LESSER LOCAL ATLANTIC WATERS. AFTERNOON SEA BREEZES SHOULD DEVELOP NORTH AND SOUTH COASTS EACH DAY DESPITE SE BL FLOW. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 88 70 88 / 10 20 0 20 STT 73 83 72 83 / 40 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 99
Hazardous weather outlook, Apr 12, 5:00 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE APR 12 2005 PRZ001>013-AMZ710>750-131000- 600 AM AST TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF PUERTO RICO FOR ANOTHER 24 HOURS PROMOTING THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY THIS AFTERNOON. SOME OF THE SHOWERS WILL LINGER THROUGH THE EVENING. LOCALLY HEAVY RAINS ARE LIKELY ALONG SECTIONS OF THE NORTHERN HALF OF THE ISLAND WITH RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN SECTORS OF THE THE INTERIOR...NORTHWEST...NORTH CENTRAL...NORTH AND NORTHEAST. LIGHT AND VARIABLE WINDS IN THE LOW LEVELS COMBINED WITH LOCAL EFFECTS WILL ALLOW SHOWERS TO MOVE VERY SLOWLY AND DRIFT OFFSHORE DURING THE EARLY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... NO SIGNIFICANT WEATHER CONDITIONS ARE ANTICIPATED EXCEPT FOR THE USUAL AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS OVER THE ISLAND OF PUERTO RICO. HEAVY RAINS MAY LEAD TO URBAN AND SMALL STREAM FLOODING. VIZ001-002-AMZ710>730-131000- 600 AM AST TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF OF ST THOMAS ST JOHN FOR ANOTHER 24 HOURS PROMOTING THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE TERRITORIAL WATERS. THERE EXISTS THE CHANCE FOR BRIEF HEAVY RAIN AS THE WESTERLY WINDS IN THE MID LEVELS PUSH SOME OF THE SHOWERS ACROSS THE ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED MAINLY MODERATE SHOWERS ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:07 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 11, 10:40 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.